RRML - Nephrotic syndrome after treatment with D-penicillamine in a patient with Wilson’s disease
AMLR

ISSN online: 2284-5623

ISSN-L: 1841-6624

Impact factor (2019): 0.945

Rejection rate (2020): 75%

Română English


Clarivate analytics (ISI) Impact factor


Advanced search


Top 10 downloaded articles
- January 2021 -
 
Evaluation of Plasma AA/DHA+EP... 11
The Role of MiR-124 in Bladder... 10
Molecular diagnostic of Ureapl... 9
Difficult to treat Proteeae st... 8
Assessment on the influence of... 8
The positive rate of IgM and I... 8
Romanian Review of Laboratory ... 7
Assessment of circulating tumo... 6
LSM3, NDUFB3, and PTGS2 may be... 5
Antibacterial and antitumor ac... 5

Log in

Concept, Design & Programming
Dr. Adrian Man

   
 
Nr. 22(2)/2014 DOI:10.2478/rrlm-2014-0016
XML
TXT

Nephrotic syndrome after treatment with D-penicillamine in a patient with Wilson’s disease

Anna D. Kostadinova, Marian Y. Mihaylov, Irena D. Ivanova, Rayna T. Robeva


Abstract:

Wilson’s disease is an inherited autosomal recessive disorder of copper balance leading to accumulation of copper mainly in liver and brain result from absent or reduced function of copper-transporting P-type ATPase. Copper is an essential trace element but in Wilson’s disease it accumulate to the point of toxicity. D-penicillamine is a classic drug for treatment of Wilson’s disease. Its major effect is to promote the urinary copper excretion. The use of D-penicillamine in the therapy of Wilson’s disease is known to be complicated by the development of various glomerular diseases. In this report we describe the development of nephrotic syndrome after 2 years treatment with D-penicillamine in a 31-year-old male undergoing treatment for Wilson’s disease, with a prompt regression at the discontinuation of the drug. We present this case to draw attention to the rare complication as nephrotic syndrome in patients with Wilson’s disease under D-penicillamine treatment and possible underlying causes. It is strongly necessary the therapy and clinical condition of patients with Wilson’s disease to be monitoring regularly – we recommended monthly.

Keywords: Wilson’s disease,D-penicillamine,Urinary copper excretion

Received: 13.09.2013
Accepted: 3.05.2013
Published: 7.05.2014

 
  PDF Download full text PDF
(264 KB)
     
 
How to cite
Kostadinova AD, Mihaylov MY, Ivanova ID, Robeva RT. Nephrotic syndrome after treatment with D-penicillamine in a patient with Wilson’s disease. Rev Romana Med Lab. 2014;22(2):181-9. DOI:10.2478/rrlm-2014-0016